0

Mom Looked Like A Monster After Quitting Steroids, Now Has Clearest Skin Of Her Life

?>

We all know how complicated it can be to change our medications or go off of a prescription.

Usually, no matter what medication you’re on, there’s a period of trial-and-error where you adjust your dosage or try to wean off of it, and occasionally go through some unpleasant side effects as a results.

Still, few of us can say that we’veever been through anything as shocking and scary as what happened when one mom decided to stop using the steroid cream she had relied on for the past 30 years.

Melanie Lynch had been on the prescription steroid cream since she was a toddler. She suffered from eczema, which is normally a mild condition, but can be extremely painful.

And, much like we saw in the case of the baby boy withsevere eczema made worse by medication, Lynch found that her prescription might actually be hurting more than helping.

After decades using the steroid cream, she realized that it wasn’t helping anymore, and decided it was time to go off it.

The painful results were far more intensethan she could have expected, but the final outcome was worth the agony.

Scroll through to learn more about her excruciating ordeal, and how she got through it.

Caters News

For Melanie Lynch, a 37-year-old mom of two, steroids had been a part of her life for as long as she could remember.

She was first prescribed steroid creams as a toddler when she developed eczema on the insides of her knees and elbows.

But what started out as a simple prescription turned into a full-blown addiction as her condition grew worse.

Caters News

As she got older, Lynch’s severe eczema spread across her body, and she began to use her topical steroid cream all over to treat the unsightly rash.

Her dosage also grew higher until she was using a high concentration of steroids on all of her skin, and taking an oral version as well.

According to Caters, she reached a point where she was using a 3.5 oz. tube of cream every week.

Caters News

Despite the heavy applications of strong steroids, Lynch realized that it didn’t seem to be working anymore.

Her face was persistently red and uncomfortably, and the skin all over her body was flaky and sore.

When she realized her steroids might not be as effective as they once were, she decided it was time to quit and end her addiction to the creams.

Caters News

The result of that decision was incredibly painful and humiliating for Lynch, but she doesn’t regret making it.

Almost immediately after quitting her steroid use, her skin reacted with a vengeance.

It began to flake and burn, and large sections peeled off, like a snake shedding its skin.

Caters News

The raw, thin layers of skin left behind were incredibly painful: Her entire body was often damp from her skin weeping.

Lynch told Caters, “It was just horrendous, I looked like a monster, my hair and eyebrows fell out, my skin was oozing and fell off everywhere. I had to sweep around me like it was dust, I would change my bedsheets and pajamas multiple times a day. Everything was swollen, even my eyes. My skin was bright red, wet from oozing and was gross.”

Her skin was so fragile and sensitive that she wasn’t able to wear clothes, or even touch fabric to her skin for a long time.

Caters News

Every time it seemed like her skin was growing back and her symptoms were getting better, the cycle would repeat.

Her skin would dry out and flake off, leaving behind a sore underlayer.

For the next three years, Lynch notes that she looked like a burn victim: She even had to leave her job as a school teacher for six months when her symptoms got particularly bad.

Caters News

When she first went off the steroids that she had relied on for so many years, Lynch expected it to take a long time for her skin to normalize.

She estimated about a year, but it was actually three whole years before she noticed her skin and body responding positively to the lack of steroids.

In the last year of her agony, she started to notice her hair growing back, and areas of her skin staying smooth and strong.

Caters News

She discovered that her horrific reaction was actually a form of withdrawal.

Her body had been reliant on steroids for so many years that it actually grew addicted.

When she quit, she developed an extreme form of what is called red face syndromewhich affects more than 5,000 people quitting steroids every year.

Caters News

ITSAN, or the International Topical Steroid Addiction Network, recommends that anyone planning to stop using topical steroids work out a treatment plan with their doctor first.

In Lynch’s case, deciding to stop using the steroids had an incredible effect on her quality of life.

Now, her skin and hair are almost completely recovered, and she says her skin is stronger and smoother than ever before.

If you or someone you know is struggling with topical steroids, you can learn more at ITSAN. Don’t forget toSHARE to help spread the word about the hidden dangers of topical steroids.

Read more: http://www.littlethings.com/steroids-monster-mom-quits/

Filed in: Affordable Individual Health Insurance Tags: 
?>

Get Updates

Share This Post

Related Posts

© 2017 Top Insurance Health. All rights reserved.